Patient : Hello, Sorry this is going to be long, and probably not easy to answer, but I need help. Ok so on 2/26/10 I got my first depo provera shot and the Dr. told me to wait 2 weeks before having unprotected sex, but on 3/10/10 and 3/11/10 which was only 12-13 days so it wasn't quite 2 weeks, so could I be pregnant? It is now about 6-7 weeks later, and my period is due on 4/17/10, but it came a week early and is really light. I don't really have to use a pad or anything it pretty much only shows when I wipe. I don't know if it's spotting, implantation bleeding, or if my period is light because of the shot. And if I am pregnant will the shot harm the baby? Please Help!
Hello, I understand your concern about possible pregnancy. Certainly it is recommended that you use backup methods in the first two weeks of starting any contraceptive method.However by this time you should have noticed possible pregnancy symptoms such as breast tenderness, nausea. On the other hand, Depo provera could also influence in the irregularities of your menstruation especially during the first injection.I would suggest that if you want to rule out pregnancy completely, take a home pregnancy test which wont be altered by your current contraceptive in any way. It is also very important not to miss your next injection since you cant be late for more than a week or you will lose the contraceptive protection. I wish you the best.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.